Thunderstorm Wind, Johnson
- When
- June 1, 10:00 AM CST
- Where
- Johnson County, Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.470, -93.470
Trees were down and there were power outages across the county.
A mesoscale convective system (MCS) tracked into Arkansas from near the Kansas/Oklahoma border. As the MCS progressed to the east across the state, there were strong to damaging winds along the leading edge of it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A mesoscale convective system (MCS) tracked into Arkansas from near the Kansas/Oklahoma border. As the MCS progressed to the east across the state, there were strong to damaging winds along the leading edge of it. A large area of rain followed it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 1, 9:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1040 AM CDT SUN JUN 1 2008 .DISCUSSION... UPDATED EARLIER FORECAST FOR SVR TSTSM WATCH OVER PARTS OF NW AR UNTIL 3 PM...AND TO ADD SEVERE WORDING TO FORECAST OVER NORTH AND NORTH CENTRAL AREAS. HAVE SEEN STORMS GRADUALLY WEAKEN AS THEY HAVE MOVED EAST TO SOUTHEAST OVER NW AR...DUE TO LOST OF DYNAMICS AND A BIT LESS INSTABILITY. JET DYNAMICS ALSO NOT AS FAVORABLE. BUT NOT EXPECTING THIS TREND ALL DAY. HEATING WILL ADD ADDITIONAL INSTABILITY TO ATMOSPHERE...WHICH WILL HELP ISOLATED STORMS TO REACH SEVERE LEVELS. MAINLY A HAIL AND WIND THREAT TODAY WITH OVERALL WEAK WIND FLOW. WITH SLOW MOVEMENT OF STORMS...WILL HAVE TO MONITOR HEAVY RAIN...POSSIBLE FLASH FLOODING ISSUED. BUT AREAS HAVE DRIED OUT OVER THE LAST WEEK OR SO...AND WILL TAKE QUITE A BIT. OTHERWISE...CIRRUS SHIELD FROM THE STORMS OVER OK WILL HOLD TEMPS A BIT. (59) && .PREV DISCUSSION... /ISSUED 645 AM CDT SUN JUN 1 2008/ .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH 12Z MONDAY. A FRONT WILL SAG INTO ARKANSAS TODAY FROM THE NORTH...WITH SCATTERED THUNDERSTORMS NEAR THE FRONT. HIT AND MISS PRECIPITATION WILL OCCUR IN ABOUT THE NORTHERN HALF OF THE STATE THROUGH THIS EVENING. OTHERWISE...SCATTERED CUMULUS WILL FORM BETWEEN 4000 AND 5000 FEET TODAY...WITH PLENTY OF HIGH CLOUDS. LIGHT SOUTH/SOUTHWEST WINDS ARE EXPECTED...WITH SPEEDS BETWEEN 6 AND 10 KNOTS. STORMS SHOULD MOSTLY DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HIGH CLOUDS WILL LINGER...WITH PATCHY FOG/MVFR VISIBILITIES DEVELOPING TONIGHT IN AREAS WHERE RAIN OCCURRED. (46) && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SATELLITE IMAGES ARE BACK AND TWO AREA OF CLOUDS ARE OVER ARKANSAS FROM THUNDERSTORMS OVER MISSOURI AND OKLAHOMA. A COLD FRONT IS ACROSS NORTH ARKANSAS AND SLOWLY SINKING SOUTH. SHOWERS AND THUNDERSTORMS REMAIN NORTH OF THE FRONT AND ARE MOVING SOUTHEAST. PRECIPITATION WILL BE MOVING INTO NORTH ARKANSAS EARLY THIS MORNING. WHILE THE SURFACE FRONT IS ACROSS NORTH ARKANSAS AN UPPER LEVEL RIDGE IS CENTERED OVER SOUTH TEXAS. SEVERAL IMPULSES WILL MOVE ALONG THE FRONT AND WILL KEEP CHANCE POPS ACROSS THE NORTH...SLIGHT CHANCE POPS FURTHER SOUTH TODAY. ANOTHER COMPLEX OF STORMS IS UPSTREAM OVER KANSAS AND THIS MAY AFFECT ARKANSAS LATER TODAY. MODELS KEEP MOST OF THE ENERGY IN NORTH ARKANSAS AND WILL THEREFORE KEEP THE HIGHEST POPS THERE THROUGH MONDAY WITH THE FRONT STALLING IN CENTRAL ARKANSAS. BY MONDAY AFTERNOON THE FRONT WILL BEGIN LIFTING NORTHEAST AND TAKE THE RAIN CHANCES WITH IT. A SURFACE LOW WILL MOVE INTO THE PLAINS MONDAY NIGHT BUT THE UPPER RIDGE REMAINS STRONG. MOISTURE IS NEARLY NON-EXISTENT OVER ARKANSAS UNTIL WEDNESDAY. CROSS SECTIONS ALSO SHOW A LACK OF MOISTURE. HOWEVER...WILL INCLUDE SMALL POPS FOR WEDNESDAY AND WEDNESDAY NIGHT MAINLY NORTH AS MORE MOISTURE IS DRAWN IN ON SOUTHWEST SURFACE FLOW. WARMER TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY. && .LONG TERM...THURSDAY THROUGH SATURDAY NIGHT HIGH PRESSURE WILL SETUP OVER THE SOUTH CENTRAL AND SOUTHEAST UNITED STATES IN THE EXTENDED PERIOD. AS THE PERIOD BEGINS...A STORM SYSTEM WILL BE IN THE CENTRAL PLAINS...AND WILL DRAG A COLD FRONT SLOWLY TOWARD ARKANSAS. WITH THE HIGH IN PLACE...APPEARS THAT THE FRONT WILL STALL IN SOUTHERN MISSOURI FRIDAY/SATURDAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY NORTH OF LITTLE ROCK. IN GENERAL...TEMPERATURES WILL REMAIN ABOVE NORMAL...WITH BELOW NORMAL PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 84 65 87 70 / 30 30 30 10 CAMDEN AR 92 70 91 73 / 20 10 10 0 HARRISON AR 84 65 87 70 / 40 20 20 10 HOT SPRINGS AR 89 69 91 71 / 20 20 20 0 LITTLE ROCK AR 87 69 91 71 / 30 20 20 10 MONTICELLO AR 90 69 91 72 / 20 20 20 10 MOUNT IDA AR 89 69 91 71 / 20 20 10 0 MOUNTAIN HOME AR 84 65 87 70 / 40 30 20 10 NEWPORT AR 85 66 87 70 / 30 30 30 10 PINE BLUFF AR 89 69 91 72 / 20 20 20 10 RUSSELLVILLE AR 86 67 90 71 / 30 20 20 10 SEARCY AR 86 68 87 71 / 30 30 20 10 STUTTGART AR 87 68 90 71 / 30 30 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUN 01 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN JUN 01 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BE NOTED OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS TODAY. THIS WILL CREATE A NORTHWEST WIND FLOW ALOFT OVER ARKANSAS...WITH A COLD FRONT RIDING THE FLOW INTO THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE FRONT... ESPECIALLY IN THE NORTHERN HALF OF THE STATE. SOME STORMS COULD BE SEVERE. THERE IS A SLIGHT RISK OF SEVERE STORMS IN ALL BUT EXTREME SOUTHWEST ARKANSAS THROUGH TONIGHT. THE MAIN CONCERNS WITH STORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL REMAIN IN OR NEAR THE REGION THROUGH AT LEAST MONDAY. THERE WILL BE CONTINUED CHANCES FOR PRECIPITATION...ESPECIALLY IN NORTHERN AND EASTERN ARKANSAS. SOME STORMS MAY BE SEVERE. FOR THE REMAINDER OF THE UPCOMING WEEK...THE HIGH WILL SHIFT OVER THE SOUTH CENTRAL AND SOUTHEAST UNITED STATES...WITH MOSTLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES. THE HIGH WILL CAUSE STORM SYSTEMS TO TRACK TO THE NORTH OF ARKANSAS. THESE SYSTEMS WILL DRAG COLD FRONTS TOWARD THE REGION...AND A COUPLE OF THESE FRONTS MAY PUSH BRIEFLY INTO THE STATE. GIVEN THIS...THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS...ESPECIALLY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING...WITH SEVERE WEATHER POSSIBLE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 16:01 UTC.
54 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were down and there were power outages across the county.
Six houses suffered major damage, 20 had moderate damage, and 27 had minor damage. Four businesses had major damage, including a car dealership, two shop buildings, and a lumber company. At the car dealership, 37 cars were damaged, primarily due to flying debris and the collapse of three concrete block walls of an adjacent building. Three other businesses suffered moderate damage, and six had minor damage. Many trees were blown down, some of which fell on houses. Arkansas' second-oldest cherry tree was toppled. Many power lines were blown down and about 40 utility poles had to be replaced.
Fallen power lines blocked Arkansas Highway 309.
Numerous trees and some power lines were blown down. At least one tree fell on a house.
A tree was down on 3rd Street. Several limbs were blown off trees.
Trees and power lines were down.
Trees were down on power lines, houses and roadways.
Numerous trees and some power lines were blown down from the Danville area east to Mount George, and then on to Dale Bend and north of New Hope. The damage then continued farther east to Pullen Pond and on to near the intersection of the Yell County line with the Perry and Conway County lines.
Trees were blown down around Nimrod.
Trees were down. At least one tree fell on a house. Power lines blocked some roads.
A large tree limb was down on Fleetwood Drive off of U.S. Highway 270.
Trees were blown down.
Trees were blown down.
Trees were blown down in the area around Harris Brake.
Trees were down at a deer camp.
Trees were blown down on Arkansas Highway 10 near Lake Maumelle.
A large tree was down and was blocking Arkansas Highway 5.
Tree limbs were broken and trees were uprooted. Some streets in Morrilton were blocked by fallen trees. Two houses were damaged when trees fell on their roofs.
Trees and power lines were down.
Trees and power lines were down.
Trees were down off of Pleasant Ridge Road in West Little Rock.
Several 2 to 2 1/2 inch diameter trees were down.
Three trees were down near the water treatment plant. Tree limbs were broken and there was some damage to the building.
Large trees were down on both sides of the road on Cantrell Hill.
Trees and power lines were down on MacArthur Drive.
One tree fell on a house on Hibiscus Street, causing extensive damage. Trees were down in Kimberly Manor. Shingles were blown off roofs and the tops of three trees were blown off at the Parc on the River.
A large pecan tree was down.
A 4 1/2 foot diameter tree was down.
Power lines and trees were down on Peters and Centennial Roads.
Trees were down across Shoshoni Drive.
A door was blown off an outbuilding and a hood was blown off a pickup truck in Damascus.
A water drain on the side of an apartment complex was damaged. Shingles and siding were blown off.
Trees were down.
Trees were down.
Trees and power lines were down. One tree fell through a mobile home.
Trees were down on at least four houses. Trees were down on Arkansas Highway 31. There was a tree blocking Ferguson Street.
Part of an eight foot fence was down.
Trees were down.
A large tree was down.
Trees were down in the Heber Springs area.
Large tree limbs were reported down in the area.
Large tree limbs were reported down.
Trees were down. One tree was on a house. Signs were knocked down near the baseball field and transformers were knocked out.
Large limbs were down.
A tree was down and was blocking a road in the Dagmar Wildlife Management Area.
A one foot diameter tree was blown down.
Trees were down on power lines and across roads in town.
A tree was blown down and was blocking U.S. Highway 49 south of Brinkley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119309, 119176, 119174, 119288, 119287, 119483, 119289, 119255, 119296, 121908, 121913, 119168, 119172, 121918, 121911, 121912, 119300, 119261, 119283, 119463, 119156, 119160, 119276, 119263, 119495, 119266, 119264, 119262, 119267, 119270, 119273, 119280, 119164, 119180, 121919, 119274, 119190, 119197, 119284, 119522, and more.